Alert archive / Oklahoma / Wind Advisories in 2013

Wind Advisory 7, NWS Norman, OK

March 23, 201329 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this wind advisory at Mar 23, 2013, 8:51 AM CDT for 29 counties in Oklahoma; 7 counties in Texas. It took effect at Mar 23, 2013, 7:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2013, 8:51 AM CDT (13:51 UTC)
In effect from
Mar 23, 2013, 7:00 PM CDT
Expired
Mar 24, 2013, 5:00 AM CDT
In force
10 hr
Issued by
NWS Norman, OK
All 36 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 111 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2013-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WWUS74 KOUN 231351
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
851 AM CDT SAT MAR 23 2013

OKZ004>019-021>025-027-033>038-044-TXZ083>089-232200-
/O.NEW.KOUN.WI.Y.0007.130324T0000Z-130324T1000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
851 AM CDT SAT MAR 23 2013

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM CDT
SUNDAY...

* TIMING: NORTH WINDS WILL INCREASE FROM EARLY EVENING TOWARDS
  MIDNIGHT AND REMAIN STRONG INTO EARLY MORNING SUNDAY.

* WINDS: NORTHWEST OR NORTH 30 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: THOSE TRAVELING IN HIGH-PROFILE VEHICLES ON EAST-WEST
  ROADS WILL BE ESPECIALLY SUSCEPTIBLE TO THE GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS AT 30 MPH
OR HIGHER ARE EXPECTED FOR ONE HOUR OR MORE.

&&

$$
1 follow-up statement
286 
WWUS74 KOUN 231847
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
147 PM CDT SAT MAR 23 2013

OKZ004>019-021>025-027-033>038-044-TXZ083>089-241000-
/O.CON.KOUN.WI.Y.0007.130324T0000Z-130324T1000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
147 PM CDT SAT MAR 23 2013

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
CDT SUNDAY.

* WINDS: NORTHWEST OR NORTH 30 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: THOSE TRAVELING IN HIGH-PROFILE VEHICLES ON EAST-WEST 
  ROADS WILL BE ESPECIALLY SUSCEPTIBLE TO THE GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS AT 30 MPH
OR HIGHER ARE EXPECTED FOR ONE HOUR OR MORE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 23, 6:38 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 23, 6:38 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
638 AM CDT SAT MAR 23 2013

.AVIATION... WIDESPREAD IFR CONDITIONS AROSS THE REGION THIS
MORNING. LOW CLOUDS AND PATCHY DRIZZLE/LIGHT RAIN SHOULD CONTINUE
THROUGH MUCH OF THE MORNING WITH FAVORABLE ISENT LIFT PATTERN.
CONDITIONS MAY IMPROVE SLIGHTLY DURING THE AFTERNOON IN MOST AREAS
AS UPGLIDE WEAKENS. COLD FRONT WILL SURGE SWD INTO THE AREA DURING
THE DAY WITH STRONG NORTH WINDS DEVELOPING BEHIND THE FRONT. PRECIP
CHANCES WILL PERSIST IN THE NORTH AS UPPE LOW TRANSLATES EWD NEAR
THE KANSAS BORDER LATE TODAY AND TONIGHT. RAIN WILL CHANGE TO SNOW
WITH IFR CONDITIONS LIKELY PERSISTING NORTHERN OK WHILE CONDITIONS
IMPROVE TO MVFR/VFR AT SWRN SITES.

&&

.PREV DISCUSSION... /ISSUED 428 AM CDT SAT MAR 23 2013/

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE INCREASING IN COVERAGE ACROSS PARTS
OF WCNTRL TX EARLY THIS MORNING IN AREA OF INCREASING WAA AND
MOISTURE ADVECTION. EXPECT THIS ACTIVITY TO SPREAD NEWD THIS
MORNING WITH THE STRONGER STORMS AFFECTING SRN PARTS OF THE FA.
MORE WIDESPREAD PRECIPITATION WILL LIKELY MOVE NE OF THE MUCH OF
THE AREA DURING THE AFTERNOON AS UPPER LOW DROPS SEWD INTO SW
KANSAS AND DRY SLOT PUSHES NEWD INTO OK.

AS UPPER SYSTEM BEGINS TO EJECT INTO THE PLAINS...SURFACE COLD
FRONT WILL BEGIN TO ACCLERATE SWD THIS AFTERNOON AND TONIGHT.
HIGHEST PRECIP CHANCES WILL REMAIN IN NRN SECTIONS TONIGHT AS
UPPER LOW TRACKS EWD ALONG THE KANSAS BORDER. RAIN IS EXPECTED TO
BEGIN TO CHANGE OVER TO SNOW IN NW OK BY EARLY EVENING AND THEN
THE WINTRY PRECIP WILL SPREAD SEWD OVERNIGHT AS THE COLDER AIR
DEEPENS. SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE IN NRN OK. WILL
HOLD OFF ON ANY ADVISORIES AT THIS POINT LET DAY SHIFT TAKE A LOOK
AT NEW DATA.

UNSEASONABLY COLD WEATHER WILL CONTINUE INTO THE EARLY PART OF THE
WEEK BEFORE TEMPERATURES BEGIN TO MODERATE MIDWEEK. RAIN CHANCES
RETURN LATE IN THE WEEK AS ANOTHER SYSTEM APPROACHES FROM THE
SOUTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  47  32  44  26 /  50  40  10  10
HOBART OK         56  31  46  23 /  30  30  10  10
WICHITA FALLS TX  60  35  51  28 /  30  10  10   0
GAGE OK           47  26  40  20 /  40  60  10  10
PONCA CITY OK     44  33  41  26 /  60  70  10  10
DURANT OK         55  38  52  31 /  60  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/02
Hazardous weather outlook, Mar 23, 4:45 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
445 AM CDT SAT MAR 23 2013

OKZ004>048-050>052-TXZ083>090-231700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 AM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
A FEW STRONG THUNDERSTORMS POSSIBLE THIS MORNING AND EARLY AFTERNOON.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED WITH ELEVATED MOISTURE RETURN ACROSS
NORTHERN AND CENTRAL TEXAS THIS MORNING.  THE STORMS WILL MOVE
EAST AND NORTHEAST AND MAY SKIRT WESTERN NORTH TEXAS AND PART
OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.  STEEP MID-LEVEL LAPSE
RATES AND MODERATE SHEAR MAY RESULT IN A FEW STRONG TO PERHAPS
SEVERE STORMS WITH HAIL LARGER THAN QUARTERS.  AREAS SOUTH OF
A WICHITA FALLS TO ARDMORE AND COALGATE LINE WILL HAVE THE
BEST OPPORTUNITY FOR STRONG STORMS.  BY EARLY TO MID AFTERNOON...
MOST OF THE THUNDERSTORMS SHOULD BE CONFINED TO NORTHEAST TEXAS AND
NORTHERN LOUISIANA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAR 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
WITH A COLDER AIRMASS SPREADING SOUTHWARD ACROSS THE PLAINS...THERE
WILL BE A CHANCE OF LIGHT SNOW OR A RAIN-SNOW MIX ACROSS NORTHERN
OKLAHOMA TONIGHT THROUGH SUNDAY MORNING. SOME SNOW ACCUMULATION
IS EXPECTED ACROSS FAR NORTHERN OKLAHOMA...ALTHOUGH AMOUNTS SHOULD BE
AT OR LESS THAN 1 INCH.

STRONG NORTHERLY WINDS WILL DEVELOP LATE THIS AFTERNOON AND
EVENING.  SOME WIND GUSTS OVER 45 MPH WILL BE POSSIBLE...ESPECIALLY
ACROSS WESTERN OKLAHOMA.  OVERNIGHT WIND CHILL VALUES WILL RANGE FROM
THE MID TEENS TO MID 20S.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
MAINLY DRY WEATHER IS EXPECTED DURING THE EARLY PART OF THE WORK
WEEK.  BY FRIDAY AND SATURDAY...A STORM SYSTEM MAY APPROACH THE
SOUTHERN PLAINS WHICH WILL INCREASE THE CHANCES FOR THUNDERSTORMS.

OTHER HAZARDOUS WEATHER...
MORNING LOW TEMPERATURES SUNDAY...MONDAY AND TUESDAY ARE EXPECTED
TO BE AT OR BELOW FREEZING ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH
TEXAS. PATCHY AREAS OF FROST WILL BE POSSIBLE WEDNESDAY MORNING ACROSS
THE NORTHERN HALF OF OKLAHOMA.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 12:17 PM CDTWinter Weather AdvisoryOUNAlfalfa, Ellis, Harper, Woods, Woodward12 hr

Nearby

Wind Advisories in Oklahoma, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.